Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 390, NWS North Platte, NE

August 3, 2008Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2008, 11:12 PM CDT for Lincoln County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2008, 11:12 PM CDT (04:12 UTC)
Expired
Aug 4, 2008, 12:00 AM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1132 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:32 PM CDT, 8 hours 40 minutes earlier.

Area forecast discussion, Aug 3, 2:32 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT SUN AUG 3 2008

.SYNOPSIS...
SURFACE LOW CENTERED OVER SOUTH CENTRAL SOUTH DAKOTA. TROUGH AXIS
INTO SOUTHWEST NEBRASKA AND TRAILING COLD FRONT INTO NEBRASKA
PANHANDLE.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT IN NEAR TERM. HAVE TRENDED TOWARDS NAM
SOLUTIONS BECAUSE OF ONGOING PRECIPITATION. TEMPERATURES IN THE
NORTHERN PLAINS IN THE 70S TO LOW 80S. DEFINITELY SOME COOLER AIR
WITH THE SYSTEM. WILL CONTINUE SCHC POPS MAINLY NORTH TONIGHT
ALONG FRONTAL BOUNDARY WITH ONGOING PRECIPITATION. BETTER DYNAMICS
ALONG THE SD NE BORDER. WILL CONTINUE POPS THROUGH THE DAY ON
MONDAY AS FRONT LIES ACROSS THE FORECAST AREA AND A STRONG UPPER
WAVE DRIVES THROUGH THE NORTHERN PLAINS. TEMPERATURES TO COOL INTO
THE 80S ON TUESDAY WITH COOL HIGH PRESSURE OVERHEAD. CHANCES OF
PRECIPITATION SHIFT TO THE PANHANDLE IN UPSLOPE.

EXTENDED WEDNESDAY THROUGH SUNDAY A STRONG WAVE DROPS INTO THE
GREAT LAKES TROUGH AND INTERACTS WITH BOUNDARY OVER SOUTHWEST
NEBRASKA KEEPING COOLER TEMPERATURES IN THE 80S ABD A CHANCE FOR
PRECIPITATION IN THE FORECAST THROUGH THE END OF THE WORK WEEK.

&&

.AVIATION...
WEAK COLD FRONT ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE TO
DRIFT SOUTHEAST. SCT MID TO HIGH CLOUDS AND NORTH WINDS ON THE NORTH
SIDE OF THE FRONT...SKC AND SOUTHWEST WINDS TO THE SOUTH. ISOLD TSRA
POSSIBLE AGAIN THIS AFTERNOON...WITH INITIATION OVER THE HIGHER
TERRAIN TO THE WEST THEN MOVING NORTHEAST ACROSS THE REGION. ISOLD
NATURE WILL KEPT MENTION OF THUNDER OUT OF TAFS...HOWEVER WILL HAVE
A CB ATTACHED TO THE CLOUDS. MODELS HINT WITH HIGHER RH IN THE LOW
LEVELS DEVELOPING LATE TONIGHT/EARLY MORNING AND MAY SEE POCKETS OF
MVFR CIGS EFFECT BOTH TAF SITES...KLBF AND KVTN...HOWEVER CONFIDENCE
IS LOW THIS FAR OUT THUS A SCT LOW CIG IN TAF ATTM. WILL REFINE IN
THE NEXT FORECAST PACKAGE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

MASEK/POWER
Hazardous weather outlook, Aug 3, 3:28 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT SUN AUG 3 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT SUN AUG 3 2008 /228 PM MDT SUN AUG 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. WIND DAMAGE IS THE MAIN
CONCERN. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY ALSO. A
WEAK COLD FRONT WILL STALL ACROSS THE REGION AND ACT AS A FOCUS
FOR STORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL CONTINUE
TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS
LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE
MAIN CONCERN BUT LOCAL STORM ENVIRONMENTS MAY SUPPORT THE
DEVELOPMENT OF A BRIEF TORNADO. A VIGOROUS CLOUD TO GROUND
LIGHTNING DISPLAY MAY DEVELOP AFTER THE VERY HOT DRY WEATHER OF
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:49 PM CDTSevere Thunderstorm WarningLBFLincoln41 min
Aug 4, 12:18 AM CDTSevere Thunderstorm WarningLBFLincoln57 min
Aug 4, 12:29 AM CDTSevere Thunderstorm WarningLBFCuster, Lincoln61 min
Aug 4, 12:39 AM CDTSevere Thunderstorm WarningLBFCuster66 min
Aug 4, 12:51 AM CDTSevere Thunderstorm WarningLBFCuster54 min
Aug 4, 4:23 PM CDTRiver Flood WarningLBFLincoln6 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.